Hail, Fisher
- When
- May 26, 5:55 PM CST
- Where
- Fisher County, 4 mi W of Rotan
- Measured
- 2 in hail
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.750, -100.050
The large hail damaged an automobile's windshield.
Two supercell thunderstorms moved across the western portions of the Big Country producing hail and two brief tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Two supercell thunderstorms moved across the western portions of the Big Country producing hail and two brief tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 26, 12:33 PM CST, 5 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 133 PM CDT WED MAY 26 2004 .SHORT TERM... DRYLINE MAKING SOME PROGRESS ON THE NORTHERN FRONT THIS AFTERNOON AND AT 1 PM WAS FROM THE SOUTHWEST PANHANDLE TO JUST WEST OF LUBBOCK AND HOBBS NEW MEXICO. DRYLINE WILL CONTINUE TO THE EAST THIS AFTERNOON AND WITH STRONG HEATING ACROSS THE NORTHERN BIG COUNTRY AND DESCENT SHEAR...WOULD EXPECT TO SEE A FEW SEVERE THUNDERSTORMS ACROSS THE BIG COUNTRY AND EXTREME NORTHWEST CONCHO VALLEY THIS AFTERNOON AND EVENING...HOWEVER THE MAIN THREAT STILL LOOKS TO BE NORTH OF INTERSTATE 20. TO THE SOUTH ATMOSPHERE STILL WAY TOO CAPPED AND LITTLE IN-SOLATION SO FAR TO HELP THINGS OUT...SO LITTLE OR NO POP DOWN SOUTH. TOMORROW AFTERNOON AND EVENING LOOKS MORE LIKELY TO SEE SEVERE WEATHER...MAINLY ACROSS THE NORTHERN COUNTIES ONCE AGAIN...AS CAP BECOMES MUCH WEAKER ACROSS THE NORTHERN COUNTIES WITH THE APPROACH OF A VIGOROUS UPPER LEVEL DISTURBANCE AND GOOD JET DYNAMICS. CENTRAL COUNTIES WILL BE ON THE FENCE TOMORROW AFTERNOON AS TO WHETHER THE CAP CAN BE OVERCOME AND SOUTHEASTERN COUNTIES LITTLE OR NO HOPE. SO COULD BE BUSY TOMORROW AFTERNOON AND EVENING. AS SHORT WAVE PASSES TO THE NORTH MOISTURE LOOKS TO GET SHUNTED TO THE EAST FOR SATURDAY AND SUNDAY AND WILL ALLOW THE DRYLINE TO PUSH INTO AT LEAST THE WESTERN COUNTIES. THIS WILL ALLOW TEMPERATURES TO WARM NICELY ON SATURDAY AND HAVE BUMPED THEM UP ACCORDINGLY. && .LONG TERM...DRY LINE MAY GET GOING SUNDAY AFTERNOON AS ANOTHER SHORT WAVE PASSES BY. WILL PAINT THE BEST POPS ACROSS THE EASTERN ZONES WHERE BETTER MOISTURE WILL BE LOCATED. OTHER WISE LOOKS DRY ACROSS THE AREA THROUGH NEXT TUESDAY. BY WEDNESDAY UPPER FLOW MAY TRANSITION TO MORE NORTHWESTERLY RESULTING IN EVENING AND OVERNIGHT CONVECTION ACROSS THE NORTHERN ZONES...BUT THIS IS STILL UP FOR FURTHER REVIEW BY LATTER GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 91 70 93 / 20 20 40 10 SAN ANGELO 72 93 69 95 / 10 10 30 10 JUNCTION 72 93 71 92 / 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 17/27 BRAZZELL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 138 PM CDT WED MAY 26 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-271838- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 138 PM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... LATE THIS AFTERNOON AND EARLY TONIGHT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND WEST OF A LINE FROM OZONA AND STERLING CITY...TO ABILENE AND ALBANY. ISOLATED THUNDERSTORMS ARE DEVELOPING ALONG THE DRYLINE IN WEST TEXAS. THE STEERING FLOW ALOFT MAY BRING THESE THUNDERSTORMS INTO THE EDWARDS PLATEAU...WESTERN CONCHO VALLEY AND WESTERN BIG COUNTRY DURING THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... A VIGOROUS UPPER LEVEL DISTURBANCE WILL MOVE EASTWARD INTO TEXAS THURSDAY AND THURSDAY NIGHT. THE DRYLINE WILL ADVANCE EASTWARD... POSSIBLY REACHING A HASKELL TO MERTZON LINE BY MID-AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE THURSDAY AFTERNOON AS THE UPPER LEVEL DISTURBANCE APPROACHES. THE THUNDERSTORMS SHOULD BECOME MORE NUMEROUS AS THEY MOVE FURTHER INTO WEST CENTRAL TEXAS THURSDAY NIGHT. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...THEN AGAIN ON THURSDAY. 17
The national radar mosaic for the moment the first event began.
2 hail, 2 tornado. Local standard time, as filed.
The large hail damaged an automobile's windshield.
An off duty NWS employee and the Roby fire department saw two brief tornadoes just to the west of Roby.
This is the second brief tornado observed by the off duty NWS employee and the fire department.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397368, 5396891, 5396892, 5396893.